Alert archive / Oklahoma / River Flood Warnings in 2019

River Flood Warning 63, NWS Tulsa, OK

June 6, 2019LeFlore County, Oklahoma

NWS Tulsa, OK issued this river flood warning at Jun 6, 2019, 8:44 AM CDT for LeFlore County, Oklahoma. It took effect at Jun 6, 2019, 6:10 PM CDT. It was in force for 38 hr.

The area

The outline as issued.

The facts

Issued
Jun 6, 2019, 8:44 AM CDT (13:44 UTC)
In effect from
Jun 6, 2019, 6:10 PM CDT
Expired
Jun 8, 2019, 7:40 AM CDT
In force
38 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
Minor

County LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 14 km from the middle of the area, began a volume at 13:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Poteau River near Panama (PANO2). The gauge peaked at 29.43 ft at Jun 7, 2019, 2:00 AM CDT.

actionminormoderate20253006/0606/0706/0806/09
Action stage
29 ft
Minor stage
29 ft
Moderate stage
33 ft
Major stage
41 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07249413, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

326 
WGUS44 KTSA 061344
FLWTSA
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tulsa OK
844 AM CDT Thu Jun 6 2019


...The National Weather Service in Tulsa has issued a Flood Warning 
for the following rivers in Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-062143-
/O.NEW.KTSA.FL.W.0063.190606T2315Z-190608T1240Z/
/PANO2.1.ER.190606T2315Z.190607T1800Z.190608T0640Z.NO/
844 AM CDT Thu Jun 6 2019

The National Weather Service in Tulsa has issued a 

* Flood Warning for 
  The Poteau River near Panama
* from this evening to Saturday morning.
* At  8:30 AM Thursday, the stage was 27.58 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this evening and continue to rise to near 29.9 feet by 
  early Friday afternoon. The river is expected to fall below flood 
  stage Saturday before dawn.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
5 follow-up statements
921 
WGUS84 KTSA 061915
FLSTSA
Flood Statement
National Weather Service Tulsa OK
215 PM CDT Thu Jun 6 2019


...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Poteau River near Panama affecting Le Flore County.
  
  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-OKC135-070314-
/O.CON.KTSA.FL.W.0052.000000T0000Z-190608T0900Z/
/VBRA4.3.ER.000000T0000Z.190601T1318Z.190608T0300Z.UU/
215 PM CDT Thu Jun 6 2019

The Flood Warning continues for
  The Lee Creek near Van Buren.
* until late Friday night.
* At  6:46 AM Thursday, the stage was 403.0 feet.
* Minor flooding is occurring but the river is slowly falling.
* Flood stage is 401.0 feet.
* Forecast...The river will continue falling to below flood stage by 
  late Friday evening.
* Impact...At 402.0 feet, the access road into Tailwater Park may be 
  impassable due to high water. The recreational vehicle campground 
  near Rena Road is affected by high water.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

OKC079-070314-
/O.EXT.KTSA.FL.W.0063.190606T2310Z-190608T1240Z/
/PANO2.1.ER.190606T2310Z.190607T1800Z.190608T0640Z.NO/
215 PM CDT Thu Jun 6 2019

The Flood Warning continues for
  The Poteau River near Panama.
* from this evening to Saturday morning.
* At  1:30 PM Thursday, the stage was 28.44 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...The Poteau River near Panama is expected to rise above 
  flood stage this evening and continue to rise to near 29.9 feet by 
  early Friday afternoon. The river is expected to fall below flood 
  stage Saturday before dawn.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
226 
WGUS84 KTSA 070146
FLSTSA
Flood Statement
National Weather Service Tulsa OK
846 PM CDT Thu Jun 6 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
OKC079-070946-
/O.EXT.KTSA.FL.W.0063.000000T0000Z-190608T0112Z/
/PANO2.1.ER.190607T0045Z.190607T1200Z.190607T1912Z.NO/
846 PM CDT Thu Jun 6 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until Friday evening, or until the warning is cancelled.
* At  8:30 PM Thursday, the stage was 29.09 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 29.3 feet Friday morning. The river is expected to fall below 
  flood stage early Friday afternoon.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
958 
WGUS84 KTSA 070747
FLSTSA
Flood Statement
National Weather Service Tulsa OK
247 AM CDT Fri Jun 7 2019


...The Flood Warning continues for the following rivers in 
Oklahoma...

  Poteau River near Panama affecting Le Flore County. 
  
...The Flood Warning continues for the following rivers in 
Arkansas...Oklahoma...

  Arkansas River at Van Buren affecting Crawford and Sebastian 
  Counties. 
  
  Arkansas River at Ozark Lock and Dam affecting Franklin...Johnson 
  and Logan Counties. 
  
  Lee Creek near Van Buren affecting Crawford and Sequoyah Counties. 
  
ARC033-131-071546-
/O.CON.KTSA.FL.W.0033.000000T0000Z-000000T0000Z/
/VBUA4.3.ER.190522T1030Z.190601T0515Z.000000T0000Z.NR/
247 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Arkansas River at Van Buren.
* until further notice, or until the warning is cancelled.
* At  2:00 AM Friday, the stage was 26.73 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring but the river is falling.
* Forecast...The Arkansas River at Van Buren will continue falling but
  will remain above 23.5 feet thru Tuesday. The flow will drop from
  249020 cubic feet per second currently to around 145000 cubic feet
  per second by Tuesday evening.
* Impact...At 27.0 feet, extensive lowland flooding occurs east of the
  I-540 bridge to Vache Grasse Creek. Sand and gravel companies, 
  marine terminals, and similar businesses in the floodplain begin to
  flood. The lowest seating rows in the Kelley Park amphitheater are 
  covered by high water.
 
&&
 
LAT...LON 3549 9439 3539 9422 3531 9422 3531 9454 3540 9454

$$

ARC047-071-083-071546-
/O.CON.KTSA.FL.W.0051.000000T0000Z-000000T0000Z/
/OZGA4.3.ER.190523T0200Z.190530T1800Z.000000T0000Z.NR/
247 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Arkansas River at Ozark Lock and Dam.
* until further notice, or until the warning is cancelled.
* At  2:00 AM Friday, the stage was 364.8 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Flood stage is 357.0 feet.
* Forecast...The river will continue falling to a stage of 364.2 feet
  by Saturday morning. The flow will drop from 297930 cubic feet per 
  second currently to around 160000 cubic feet per second by Tuesday
  evening. The pool elevation is 371.57 feet.
* Impact...At 365.0 feet, County Roads 228 and 4 south of Coal Hill in
  Johnson County are inundated. Roads northeast of Scranton in Logan 
  County are inundated by backwater up Cane Creek. This is an 
  extremely dangerous and life threatening situation.
 
&&
 
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
      3531 9371 3540 9385

$$

ARC033-OKC135-071546-
/O.CON.KTSA.FL.W.0052.000000T0000Z-190608T0900Z/
/VBRA4.3.ER.000000T0000Z.190601T1318Z.190608T0300Z.UU/
247 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Lee Creek near Van Buren.
* until late tonight, or until the warning is cancelled.
* At  1:28 AM Friday, the stage was 403.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 401.0 feet.
* Forecast...The river will continue falling to below flood stage by 
  tonight.
* Impact...At 404.0 feet, Tailwater Park is inundated. Some permanent 
  structures in the park are flooded. A recreational vehicle 
  campground near Rena Road may be flooded. Rena Road is inundated by
  high water just east of the bridge over Lee Creek.
 
&&
 
LAT...LON 3554 9437 3542 9437 3542 9442 3554 9452

$$

OKC079-071546-
/O.EXT.KTSA.FL.W.0063.000000T0000Z-190608T1434Z/
/PANO2.1.ER.190607T0045Z.190607T1800Z.190608T0834Z.NO/
247 AM CDT Fri Jun 7 2019

...Flood Warning extended until Saturday morning...
The Flood Warning continues for
  The Poteau River near Panama.
* until Saturday morning, or until the warning is cancelled.
* At  2:30 AM Friday, the stage was 29.42 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The Poteau River near Panama will continue rising to 
  near 29.7 feet this afternoon. The river is expected to fall below 
  flood stage early Saturday morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

Lacy
138 
WGUS84 KTSA 071343
FLSTSA
Flood Statement
National Weather Service Tulsa OK
843 AM CDT Fri Jun 7 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek near Owasso-Mingo affecting Tulsa County. 
  
...The Flood Warning continues for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC113-143-072142-
/O.EXT.KTSA.FL.W.0068.190607T2000Z-190608T1934Z/
/SPEO2.1.ER.190607T2000Z.190608T0600Z.190608T1334Z.NO/
843 AM CDT Fri Jun 7 2019

...Flood Warning extended until Saturday afternoon...

The Flood Warning continues for
  The Bird Creek near Sperry.
* from this afternoon to Saturday afternoon, or until the warning is 
  cancelled.
* At  8:00 AM Friday, the stage was 18.72 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The Bird Creek near Sperry is expected to rise above 
  flood stage late this afternoon and continue to rise to near 23.5 
  feet by late tonight. The river is expected to fall below flood stage
  Saturday morning.
* Impact...At 24.0 feet, moderate flooding occurs in rural areas from 
  Skiatook to Turley.
 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC143-071413-
/O.CAN.KTSA.FL.W.0064.000000T0000Z-190607T1900Z/
/OWSO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
843 AM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Bird Creek near Owasso-Mingo.
* At  8:00 AM Friday, the stage was 16.78 feet.
* Flood stage is 18.0 feet.
* Forecast...The Bird Creek near Owasso-Mingo crested below flood 
  stage early this morning at 17.0 feet. The river will remain below 
  flood stage.
* Impact...At 17.0 feet, faster flows are expected along the river but
  no flooding occurs. 
 
&&
 
LAT...LON 3627 9570 3618 9570 3618 9594 3627 9594

$$

OKC079-072116-
/O.EXT.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/
/PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1516Z.NO/
843 AM CDT Fri Jun 7 2019

The Flood Warning continues for
  The Poteau River near Panama.
* until this afternoon,.
* At  8:30 AM Friday, the stage was 29.13 feet.
* Flood stage is 29.0 feet.
* Minor flooding is occurring.
* Forecast...The Poteau River near Panama will continue falling to 
  below flood stage by late this morning.
* Impact...At 29.0 feet, minor agricultural flooding occurs.
 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$
103 
WGUS84 KTSA 071851
FLSTSA
Flood Statement
National Weather Service Tulsa OK
151 PM CDT Fri Jun 7 2019


...The Flood Warning is cancelled for the following rivers in 
Oklahoma...

  Bird Creek near Sperry affecting Osage and Tulsa Counties. 
  
  Poteau River near Panama affecting Le Flore County. 
  
OKC113-143-071921-
/O.CAN.KTSA.FL.W.0068.000000T0000Z-190608T1934Z/
/SPEO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
151 PM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Bird Creek near Sperry.
* At  1:00 PM Friday, the stage was 19.45 feet.
* Flood stage is 21.0 feet.
* Forecast...The Bird Creek near Sperry will crest below flood stage 
  at 19.5 feet early this evening.

 
&&
 
LAT...LON 3640 9593 3620 9590 3620 9598 3640 9605

$$

OKC079-071921-
/O.CAN.KTSA.FL.W.0063.000000T0000Z-190607T2116Z/
/PANO2.1.ER.190607T0045Z.190607T0715Z.190607T1455Z.NO/
151 PM CDT Fri Jun 7 2019

The Flood Warning is cancelled for
  The Poteau River near Panama.
* At  1:30 PM Friday, the stage was 28.52 feet.
* Flood stage is 29.0 feet.
* The river fell below flood stage late this morning.
* Forecast...The Poteau River near Panama will continue falling and 
  remain below flood stage.

 
&&
 
LAT...LON 3540 9449 3540 9439 3523 9442 3504 9462 3521 9470

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jun 6, 5:51 AM CDT, 2 hours 53 minutes earlier.

Area forecast discussion, Jun 6, 5:51 AM CDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
551 AM CDT Thu Jun 6 2019

.DISCUSSION...
Highly variable flight conditions will be the rule this forecast
period. Will see a gradual increase in showers and some
thunderstorms across the region through this afternoon, with
significant reduction to visibility likely with heavier showers
or storms. In general expect precip to decrease after 00z with
ceilings remaining MVFR in general.

&&

.PREV DISCUSSION... /Issued 258 AM CDT Thu Jun 6 2019/

DISCUSSION...
Upper low, currently over southeast NM will lift northeast into
Oklahoma today. Scattered showers/thunderstorms have begun to
develop over central Oklahoma early this morning. Latest HRRR runs
indicate thunderstorm activity will likely lift into northeast
/east-central OK this morning. PWATs ahead of upper system
forecast to be near 2 inches with the potential for heavy rainfall
in the stronger storms. Although widespread flooding is not
expected, localized flash flooding appears likely given the slow
storm motions expected/high rain rates. In addition, portions of
southeast Oklahoma/west-central Arkansas have greatly reduced
flash flood guidance from Wednesday's storms. A flash flood watch
will therefore be issued for the entire area through tonight.
Localized 3 to 4 inch rainfall amounts will be possible, although
most locations will more than likely see 1/2 to one inch.

Upper low will move east into Arkansas during the day Friday.
Low level moisture will persist on back side of system and with
surface heating, additional showers/scattered thunderstorms will
likely redevelop over eastern Oklahoma/northwest Arkansas.
Precipitation chances will begin to taper off from west to east
Friday night into Saturday.  Drier air-mass will filter into the
region Sunday night into Monday with dry/mild conditions through
mid week as high pressure builds into the central/southern
plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   81  66  82  66 /  80  60  50  10
FSM   82  67  82  67 /  80  60  60  20
MLC   81  65  81  66 /  70  40  40  10
BVO   80  65  82  65 /  80  60  50  10
FYV   79  64  78  63 /  80  70  60  20
BYV   79  64  77  64 /  80  70  70  30
MKO   80  66  81  66 /  80  60  60  10
MIO   80  64  81  64 /  80  70  60  10
F10   80  65  80  66 /  80  50  40  10
HHW   83  67  83  67 /  50  40  40  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ049-053>076.

AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011-
     019-020-029.

&&

LONG TERM....99
Hazardous weather outlook, Jun 6, 4:59 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 AM CDT Thu Jun 6 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 AM CDT Thu Jun 6 2019

...HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Mainly Southeast Oklahoma.
	ONSET...Afternoon.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Numerous showers and thunderstorms will continue to spread across
eastern Oklahoma and western Arkansas during the day today. These
will be slow-moving, efficient rain producers, and will likely
result in localized quick-onset flash flooding. There will also be
some threat of rises on areas streams and rivers, depending on
where the heaviest rains fall. In addition to heavy rain, some
stronger cells may produce marginally severe hail and wind gusts,
especially across southeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY through SATURDAY...Thunderstorm Potential.
SUNDAY through WEDNESDAY...No Hazards.

EXTENDED DISCUSSION...
Showers and thunderstorms will continue to gradually decrease in
coverage through Saturday, with some threat of locally heavy
rainfall continuing. Dry and cooler weather will prevail for the
early part of next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor ongoing weather conditions, especially in
areas that are still dealing with overland flooding. Lake levels
remain well above normal and any additional heavy rain may lead to
increased river levels.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:07 PM CDTFlash Flood WarningTSALatimer, LeFlore5 hr
Jun 6, 3:20 AM CDTFlash Flood WatchTSAAdair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more22 hr
Jun 6, 1:36 PM CDTAreal Flood AdvisoryTSAAdair, Cherokee3 hr
Jun 6, 1:54 PM CDTRiver Flood AdvisoryTSACherokee13 hr
Jun 6, 2:36 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Jun 6, 2:37 PM CDTAreal Flood AdvisoryTSACreek, Okmulgee, Tulsa3 hr
Jun 6, 3:20 PM CDTFlash Flood WarningTSACreek, Muskogee, Okmulgee, Osage, Pawnee, Rogers and 2 more6 hr
Jun 6, 4:10 PM CDTSpecial Weather StatementTSARogers35 min
Jun 6, 4:22 PM CDTFlash Flood WarningTSARogers, Wagoner6 hr
Jun 6, 5:06 PM CDTFlash Flood WarningTSAAdair, LeFlore, Sequoyah6 hr
Jun 6, 5:36 PM CDTFlash Flood WarningTSAHaskell, LeFlore, Muskogee, Sequoyah6 hr
Jun 6, 6:00 PM CDTFlash Flood WarningTSACraig, Mayes, Rogers5 hr
Jun 6, 6:46 PM CDTAreal Flood WarningTSAOsage, Rogers, Tulsa, Wagoner6 hr

Nearby

River Flood Warnings in Oklahoma, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.